For many people, the risks of untreated depression outweigh the side effects of antidepressant medications when they are used under a doctor’s careful supervision. Each offers different options on how to respond if you see concerning posts about suicide.
For example: Because help via these processes may be delayed, it is still important to call 911 if someone is posting suicidal messages or something disturbing on social media.
But talk to your doctor about any side effects that you experience because your doctor might adjust the dose or change the medicine.
For more information about side effects, visit gov Although antidepressants can be effective, they may present serious risks to some, especially children and teens. You can also chat with the NSPL online ( another free, confidential resource available 24 hours a day, seven days a week.
In several recent studies, teenage and young adult users who spend the most time on Instagram, Facebook and other platforms were shown to have a substantially (from 13 to 66 percent) higher rate of reported depression than those who spent the least time.
Does that mean that Instagram and Facebook are actually depression? But it’s worth a serious look at how social media could be affecting teenagers and young adults negatively.
Sometimes you might be part of a group guided by a mental health professional.
Read more about psychotherapy at nih.gov/health/topics/psychotherapies. If your doctor thinks you need medicine to treat your depression, he or she might prescribe an antidepressant.
If you stop taking the medication too soon, your depression symptoms may return.
Another reason to stop medication gradually is that stopping suddenly can cause withdrawal symptoms like anxiety and irritability. These side effects are usually mild (possible stomach upsets or headaches) and may go away on their own.